Return to HDA home page HDA Message Board
HDA About the HDA HDA What is HD HDA Juvenile HD HDA Children & Young People HDA Professionals HDA Resources HDA Research HDA HDA News HDA Events HDA Contact the HDA HDA Home Page

Outside of office hours if you need someone to speak to you can phone the Samaritans on 116 123


Go Back   HDA Message Board > Message Board Categories > Research, drugs, treatment, new diagnosis

Research, drugs, treatment, new diagnosis Forum for medical issues, and for the recently diagnosed (and families)

Reply
 
Thread Tools Display Modes
Old 03-12-17, 02:39 PM   #1
natashathurlow
New Member
 
Join Date: Jun 2011
Posts: 3
Default Involuntary movement

Hi, Iíve been diagnosed for about 7 years now, I started showing minor symptoms around 2002.

As well as the HD I also suffer from a bad back for which I take pain relief.

Back in August I started taking Tetrabenazine and clonazipan for my involuntary movement. I started on a low dose of Tet but Iím now up to 125mg a day and it is still not helping enough. I have severe spasms in my left foot that stop me resting or sleeping.

The result of all my medication is that I am permanently tired but my foot stops me from sleeping. The only thing that sometimes works is walking, but that also wears me out. Iíve even had to go out for a walk at 3am!

Has anyone tried a medication that has actually worked for them? Please let me know.

Natasha
natashathurlow is offline   Reply With Quote
Old 05-12-17, 05:39 PM   #2
Gabby
Approved Member
 
Join Date: Jan 2015
Location: Berkshire
Posts: 333
Default Re: Involuntary movement

Quote:
Originally Posted by natashathurlow View Post
Hi, Iíve been diagnosed for about 7 years now, I started showing minor symptoms around 2002.

As well as the HD I also suffer from a bad back for which I take pain relief.

Back in August I started taking Tetrabenazine and clonazipan for my involuntary movement. I started on a low dose of Tet but Iím now up to 125mg a day and it is still not helping enough. I have severe spasms in my left foot that stop me resting or sleeping.

The result of all my medication is that I am permanently tired but my foot stops me from sleeping. The only thing that sometimes works is walking, but that also wears me out. Iíve even had to go out for a walk at 3am!

Has anyone tried a medication that has actually worked for them? Please let me know.

Natasha




Sorry Natasha, just realised you had not had any replies so hello sorry you are experiencing issues lack of sleep is awful .Unfortunately I cant help you but maybe try talking to you consultant about trying other medication . Maybe
someone else will see your post and have some suggestions .

Take care Gabby
Gabby is offline   Reply With Quote
Old 06-12-17, 12:27 AM   #3
Allan
Approved Member
 
Allan's Avatar
 
Join Date: Sep 2012
Location: Hastings, East Sussex, UK
Posts: 1,102
Default Re: Involuntary movement

.
Hi Natasha

My son is on a low dose of Clonazepam for involuntary movement. His lower limbs\feet have recently been more active than usual and rather than increase the Clonazepam dosage or move to other medications we are having a trial with athletic weighted straps around his legs just above the ankles. Early days but the initial impact seems to have had a positive effect - minimal movement.

He sleeps 6-8 hours a session but his days/nights are out of kilter [9pm-3am yesterday]. Our social lives and circadian rhythms dictate that we should sleep at night and be awake during the day but he just lives in his own hd-world of longer daily cycles, ie sometimes awake for 20+ hours. His Support team work around his ďextended daysĒ to accommodate him.

Many people seek a quick solution for HD symptoms with medication - but there donít seem to be any specific ďpharmaceutical therapiesĒ for HD symptoms that work for everyone. It just seems to be trial and error. So it will be interesting to see if your question: ďHas anyone tried a medication that has actually worked for them?Ē gets any responses.

Tetrabenazine (and Deuterobenazine) are the only officially prescribed drugs specific to HD in the USA, I believe. Tetrabenazine doesnít seem to be much used in the UK.

.
__________________
New Day; New Outlook; New Challenges; New Possibilities; New Outcomes; New Successes
Allan is offline   Reply With Quote
Old 08-12-17, 09:17 PM   #4
Sharon
Approved Member
 
Join Date: Oct 2016
Posts: 6
Default Re: Involuntary movement

Hi Natasha,

My husband has not been prescribed medication specifically for the involuntary movements but as he was not sleeping well due to the movements and also as he worried about 'things', he has been prescribed Gabapentin. This does tend to help reduce the movements and to make him sleep at night. The dosage started at 100 mg and gradually increased. He now takes 300 mg in the morning, again at midday and 600 mg at bedtime. He does not take any other meds.

Perhaps this would be worth investigating for you?

Hope you find something to help - lack of sleep is awful.

Sharon
Sharon is offline   Reply With Quote
Old 13-12-17, 06:31 PM   #5
natashathurlow
New Member
 
Join Date: Jun 2011
Posts: 3
Default Re: Involuntary movement

Thank you for your replies, I will look into both ideas.
Since my post Iíve found that my feet are more settled. By spreading out my dose over the day (from 4 to 5 different times) my sleeping has improved.
Natasha.
natashathurlow is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off

Forum Jump


All times are GMT +1. The time now is 08:47 PM.


About the HDA Message Board

A UK-based forum for people whose lives are affected by Huntington's disease and wish to share their experiences with others. Moderated by SHDAs from the HDA, a UK registered charity.

Please Remember

The HDA Message Board is not a substitute for professional advice. Consult a relevant professional before making decisions that could affect you or others.

Donate to HDA


Powered by vBulletin® Version 3.8.5
Copyright ©2000 - 2017, Jelsoft Enterprises Ltd.
Registered Charity No. 296453. Website Content © HDA 2010

HDA